CSN Login
Members Online: 20

Weight Gain while getting meds figured out

Survivor73
Posts: 135
Joined: Oct 2009

Just wondering what experiences everyone have had after TT with Synthroid...regarding gaining weight & losing it...does it come off as fast as it was put on once the meds are at the correct level?

mainstreet39154
Posts: 8
Joined: Oct 2009

i am still dealing with it. I gained 25 pounds in 6 months. Meds are finally right and I am gradually losing the weight. I never changed my eating habits, I just gained weight. I have really not changed anything except dosage increas and now I am losing so I guess it eventally works itself out.

Sally08's picture
Sally08
Posts: 47
Joined: Jan 2009

LOL I gained somewhere around 40 pounds... lmao and after my levothyroxine was evened out I even changed y eating habits to such small portions it is pathetic lmao but I'm still continuing to gain weight lmao I wonder perhaps I should bring this up with my endocrinologist... lmao My Primary Care Provider just keeps saying "Well, you have no thyroid it's to be expected... but um... I need to lose weight lmao
Sally

LBelle
Posts: 42
Joined: Oct 2009

Had TT with Hurdle Cells Adenoma- I have recently gained three pounds in one month (not surprised). I'm on 137 since last month's surgery so I think I want to increase dosage as soon as possible.

angelboatright
Posts: 4
Joined: Dec 2009

I'm new to this website and thyroid issues. All I know, is for the last three years, my thyroid has been checked and levels have always been fine. But my weight gain has been persistent, despite no changes in my eating habits. I've been extremely tired over the years. Lump was found in August, and underwent two biopsies and hurthle cells were noted.

Have you had your Vitamin D level checked? My level was extremely low and required a concentrated prescription. I'm scheduled for partial, possibly TT on the 15th, but extremely worried about the future. I've been in denial about this matter so would love your input and/or experiences. I recently spoke with someone who went through a TT 10 years ago and has always experienced issues, if not worst, with weight gain and mood swings.

LBelle
Posts: 42
Joined: Oct 2009

Vitamin D- 50,000 mg (one tablet per week) works great for me. When it starts wearing off, I'd get extremely hypo. So far I have been in great mood and even more motivated. But gain weight is another story.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network